It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Thyroid Disorders Message Board

  • Cytomel Side Effects-DIZZY

  • Post New Thread   Closed Thread
    Thread Tools Search this Thread
    Old 03-14-2013, 05:20 PM   #1
    nikkipie
    Newbie
    (female)
     
    Join Date: Jan 2013
    Posts: 2
    nikkipie HB User
    Cytomel Side Effects-DIZZY

    Hi All,

    My Dr. recently increased my dosage of cytomel from 10 mcg/day to 20 mcg/day. (10mcg morning, 10mcg evening) I am now dizzy, shaky, have vision issues etc. I got the spins as if I am wasted, but no alcohol involved. I did not experience any side effects on the 10 mcg dose, but also didn't experience too many benefits (i.e., still tired, and still 20lbs above a healthy weight, and excess weight will not budge no matter what).

    Did anyone else have these side effects? Did splitting the pills help? Did the side effects go away after a few weeks? A month?

    I don't want to go down to 10 mcg again, but I don't know how much of this I can take.

    Would appreciate any advice, or shared experiences.

    Thanks,

    Nicole

     
    Sponsors Lightbulb
       
    Old 03-15-2013, 10:16 AM   #2
    Reece
    Senior Veteran
    (female)
     
    Join Date: May 2005
    Location: NY
    Posts: 3,803
    Reece HB UserReece HB UserReece HB UserReece HB UserReece HB UserReece HB UserReece HB UserReece HB UserReece HB UserReece HB UserReece HB User
    Re: Cytomel Side Effects-DIZZY

    Why are you on cytomel only? You need something with t4 too that converts gradually over time your body to use in the form of t3.

    I found cytomel too much for me over time---I needed it on top of my synthroid for a few month, but then I dropped it and was fine without it, it made me trembly/dizzy etc. It can make you gain weight, make you very hungry.

    If you are on cytomel only, it's like adding a gas booster to an empty tank---you need something with t4 like synthroid, and if you find you need a t3 option, you can add a small amount to that and play with the dosing.

     
    Old 03-15-2013, 11:50 AM   #3
    fusionqueen
    Senior Veteran
    (female)
     
    fusionqueen's Avatar
     
    Join Date: Mar 2005
    Posts: 1,043
    fusionqueen HB Userfusionqueen HB Userfusionqueen HB User
    Re: Cytomel Side Effects-DIZZY

    Quote:
    Originally Posted by Reece View Post
    Why are you on cytomel only? You need something with t4 too that converts gradually over time your body to use in the form of t3.

    I found cytomel too much for me over time---I needed it on top of my synthroid for a few month, but then I dropped it and was fine without it, it made me trembly/dizzy etc. It can make you gain weight, make you very hungry.

    If you are on cytomel only, it's like adding a gas booster to an empty tank---you need something with t4 like synthroid, and if you find you need a t3 option, you can add a small amount to that and play with the dosing.
    I am on Cytomel. How does it make you gain weight? I thought it was to do the opposite. I had to start out with a 1/4 of a 5 and work up to 5.If I took a full 5 right in the begining I was soooo sick. I would suggest cutting your dosage in half for a while.

     
    Old 03-17-2013, 10:02 AM   #4
    Heckofagal
    Senior Veteran
    (female)
     
    Join Date: Feb 2007
    Location: St.Lous
    Posts: 502
    Heckofagal HB UserHeckofagal HB UserHeckofagal HB UserHeckofagal HB UserHeckofagal HB User
    Re: Cytomel Side Effects-DIZZY

    Cytomel is pretty potent so I think that was a pretty big jump. I think my Cytomel adjustments are normally made in 2.5 increments. Also, it is best if Cytomel is taken in split dosages. I take Cytomel in addition to my Synthroid and I take 10 first thing in the morning with my Synthroid and another 5 at 12:30 pm.

    Do u have labs to share with the board? That would help to determine if you even needed an increase.

     
    The Following User Says Thank You to Heckofagal For This Useful Post:
    fusionqueen (03-17-2013)
    Old 03-17-2013, 09:45 PM   #5
    fresnogirl
    Senior Member
    (female)
     
    Join Date: Oct 2012
    Location: FRESNO
    Posts: 159
    fresnogirl HB Userfresnogirl HB User
    Re: Cytomel Side Effects-DIZZY

    heckofagal,
    im on 5 cyto every morning. No improvement in symptoms and its only been 5 days. Is 5 mcg a usual starting dose or should I be at 10?

     
    Old 03-18-2013, 02:10 PM   #6
    Heckofagal
    Senior Veteran
    (female)
     
    Join Date: Feb 2007
    Location: St.Lous
    Posts: 502
    Heckofagal HB UserHeckofagal HB UserHeckofagal HB UserHeckofagal HB UserHeckofagal HB User
    Re: Cytomel Side Effects-DIZZY

    I think 5 is a good starting point.

     
    The Following User Says Thank You to Heckofagal For This Useful Post:
    fusionqueen (03-18-2013)
    Old 03-19-2013, 08:52 AM   #7
    nikkipie
    Newbie
    (female)
     
    Join Date: Jan 2013
    Posts: 2
    nikkipie HB User
    Re: Cytomel Side Effects-DIZZY

    Quote:
    Originally Posted by Reece View Post
    Why are you on cytomel only? You need something with t4 too that converts gradually over time your body to use in the form of t3.

    I found cytomel too much for me over time---I needed it on top of my synthroid for a few month, but then I dropped it and was fine without it, it made me trembly/dizzy etc. It can make you gain weight, make you very hungry.

    If you are on cytomel only, it's like adding a gas booster to an empty tank---you need something with t4 like synthroid, and if you find you need a t3 option, you can add a small amount to that and play with the dosing.
    My T4 levels were fine, but my T3 was low and RT3 was very high, so I wasn't getting enough T3 into my tissue. Hence being on Cytomel only. Since I posted, I dropped down to 15mcg/day, and started splitting them up, taking one 5mcg pill every 4 or so hours. That has helped tremendously. I went back up to 20mcg yesterday, taking one of the four pills ever 4-5 hours. So far, my energy is completely back to what it should be (yay! I forgot what it felt like not to be tired all the time!), and the dizziness went away. I still get the occassional headache.

    That said, I have read, and may have started to experience (it is too early to tell) bloating. I supposedly gained 2.5 lbs overnight. Time will tell, and I'll be sure to report back. Really hoping the Cytomel will make it possible for me to lose the 20lbs I gained in 4 months about a year ago when this started. I did not lose weight (despite eating clean, no carbs/sugar/processed foods and doing 3 hours of bootcamp a week, plus other exercise, and eating 900-1300 cals/day for a month) at all on 10mcgs.

     
    Old 03-28-2013, 12:40 PM   #8
    azure7789
    Veteran
    (female)
     
    Join Date: Dec 2010
    Location: Thyroid Trouble
    Posts: 358
    azure7789 HB Userazure7789 HB Userazure7789 HB Userazure7789 HB Userazure7789 HB Userazure7789 HB Userazure7789 HB User
    Re: Cytomel Side Effects-DIZZY

    I was totally unable to tolerate even a very tiny dose of cytomel. I could not stand it. Cytomel was too much for my system.

    I had thought I could never tolerate t3 but I was wrong.

    I have now been on armour (combined with synthroid) for about a yr. and armour with its t3 has been the best thing for me.

    So for people having trouble with cytomel....consider it just may be the synthetic t3 is just toooo much for some of us to tolerate.

     
    Closed Thread

    Tags
    cytomel, dizzy spells



    Thread Tools Search this Thread
    Search this Thread:

    Advanced Search

    Posting Rules
    You may not post new threads
    You may not post replies
    You may not post attachments
    You may not edit your posts

    BB code is On
    Smilies are On
    [IMG] code is Off
    HTML code is Off
    Trackbacks are Off
    Pingbacks are Off
    Refbacks are Off




    Sign Up Today!

    Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

    I want my free account

    All times are GMT -7. The time now is 01:44 AM.





    2019 MH Sub I, LLC dba Internet Brands. All rights reserved.
    Do not copy or redistribute in any form!